The Lupus Forum banner

1 - 8 of 8 Posts

·
Registered
Joined
·
123 Posts
Discussion Starter #1
Hi everyone,

I haven't been on here in a little while and I have just been reading through the threads you guys have posted. It is great/really sad (delete as you feel appropriate) to read about so many people who go through the same daily battles with thier bodies as I do. That combined with the frustrations of Dr's, collegues, friends and family, drugs and side effects and some how trying to get some kind of quality of life in there too. What a strong group of people we are! Do you wish you didn't have to be so strong all the time?

Anyway that isn't what I am posting about. Feeling a bit grotty just before Easter I went to my GP who put my pred up to 30mg :( I have had a hectic Easter weekend trying to fit in seeing family, playing with kids, catching up with friends and so I have come back to work today feeling worse than I did when I went to the GP. So I am 1stly trying to figure out if upping the pred has achieved anything.

2ndly (getting to the title of this thread at long last) every morning since upping the pred (almost a week ago now) I have woken up with a bunged up nose. Not like when you have a cold and all your sinuses feel clogged but just my nose. When I blow it clots of blood come out. IT is really gross! As a kid and teenager I used to get loads of nosebleeds like gushing ones but I grew out of them and these aren't really nosebleeds like them. They are more like just bleeds that come from your nose. If you get what I mean.

So I guess I have a couple of options...
1. I do nothing and cross everything and hope it goes away. (Not very proactive but at least it wont wear me out!)
2. Go back to my GP who will give me that blank hopeless look of wanting to help but not knowing what to do. As she has already upped the pred I guess she will either refer me to my rhuemy who will give me the 'you have lupus what do you expect look.' OR look at my bloods and tut and shove a steriod jab in my bum. OR stick me in hospital (Dont fancy any of those options but know logically that is probably the wisest)
3. Erm.... there should always be a three but cant think of anything productive apart from quitting having lupus (oh yeah I dont have that choice!:sigh: )

So any wise advice lovely people?

K
 

·
Registered
Joined
·
21 Posts
Hi K.

I might say something that you wont like to hear, but nose bleeds - especially those strange ones - can be a sign of high blood pressure.

I think it is worth reporting it to your GP because your blood pressure can be high exactly because she increased the pred dosage.

Keep me posted, ok?

best,
Laura
 

·
Registered
Joined
·
234 Posts
I also read that nosebleeds can be a sign of kidney involvement. Do you have any other strange symptoms--swollen legs/ankles, headaches, swollen eyelids, foaming urine?
Although most of the time kidney involvement is sneaky and you don't have symptoms maybe you should get that checked out.
I personally get nosebleeds because of allergies, but they aren't severe at all--just a little bit of blood.
 

·
Registered
Joined
·
21 Posts
Yes, Laura, you are totally right.

In Lupus patients, high blood pressure - and therefore nose bleeds - is commonly associated to kidney problems.

Best,
Laura
 

·
Registered
Joined
·
184 Posts
On the lighter side nose bleeds can be caused by open sores in the nose, a common side effect of lupus, or dry nasal membranes.

Sharon
 

·
Registered
Joined
·
234 Posts
maybe a low platelet count? Just a guess...i'm definitely not a doctor, but i know low platelets can cause blood not to clot as well. Mine are low now due to a flare.
 

·
Registered
Joined
·
123 Posts
Discussion Starter #8
Just thought I would update you.

Went to see my GP yesterday and it was all fine. She simiply looked up my nose and quarterised (I have no idea if that is how it is spelt but that is how it sounded to me) a couple of little blood vessels that looked like they have popped. She didn't check my blood pressure but I have never had problems with that or kidney involvement so I guess she felt she felt it wasn't needed. She also advised me to pop a bit of vaseline up my nose so I guess it is a case of dry nose membranes causing a problem.

Thanks for all you thoughts and suggestions.

K
 
1 - 8 of 8 Posts
Top